Alert archive / Tennessee / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 11, 2026, 2:44 PM CDT for 4 counties in Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 2:44 PM CDT (19:44 UTC)
- Expired
- Mar 11, 2026, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN, Marshall County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 104 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 3:15 PM CDT | TSTM WND DMG | 4 Ssw Cornersville, TN | A few trees down near I-65 exit 22 Cornersville. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:16 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted.
538
WUUS54 KOHX 111944
SVROHX
TNC055-099-117-119-112030-
/O.NEW.KOHX.SV.W.0009.260311T1944Z-260311T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
244 PM CDT Wed Mar 11 2026
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Marshall County in Middle Tennessee...
Northeastern Lawrence County in Middle Tennessee...
Southern Maury County in Middle Tennessee...
Northern Giles County in Middle Tennessee...
* Until 330 PM CDT.
* At 243 PM CDT, a severe thunderstorm was located near Summertown,
or 10 miles northeast of Lawrenceburg, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lewisburg, Lawrenceburg, Summertown, Cornersville, Ethridge,
Lynnville, Belfast, and Culleoka.
This includes Interstate 65 between mile markers 21 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3544 8737 3546 8733 3545 8730 3548 8727
3566 8681 3531 8665 3531 8668 3530 8669
3525 8730
TIME...MOT...LOC 1943Z 247DEG 36KT 3539 8725
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Baggett1 follow-up statement
365
WWUS54 KOHX 112010
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
310 PM CDT Wed Mar 11 2026
TNC099-112019-
/O.CAN.KOHX.SV.W.0009.000000T0000Z-260311T2030Z/
Lawrence TN-
310 PM CDT Wed Mar 11 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3528 8721 3529 8723 3530 8721 3539 8722
3543 8721 3544 8723 3543 8723 3544 8729
3545 8729 3548 8727 3566 8681 3531 8665
3531 8668 3530 8669 3526 8722
TIME...MOT...LOC 2009Z 247DEG 36KT 3549 8696
$$
TNC055-117-119-112030-
/O.CON.KOHX.SV.W.0009.000000T0000Z-260311T2030Z/
Marshall TN-Maury TN-Giles TN-
310 PM CDT Wed Mar 11 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN MARSHALL...SOUTHERN MAURY AND NORTHERN GILES
COUNTIES...
At 309 PM CDT, a severe thunderstorm was located 9 miles west of
Lewisburg, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lewisburg, Cornersville, Lynnville, Belfast, and Culleoka.
This includes Interstate 65 between mile markers 21 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3528 8721 3529 8723 3530 8721 3539 8722
3543 8721 3544 8723 3543 8723 3544 8729
3545 8729 3548 8727 3566 8681 3531 8665
3531 8668 3530 8669 3526 8722
TIME...MOT...LOC 2009Z 247DEG 36KT 3549 8696
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BaggettWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 PM CDT, 2 hours 7 minutes earlier. Its key messages:
- Updated at 1229 PM CDT Wed Mar 11 2026
- A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible.
- Cooler and drier conditions Thursday, then warming up for the weekend.
- Showers and storms with another cold front late Sunday followed by a hard freeze Monday night.
Area forecast discussion, Mar 11, 12:37 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1237 PM CDT Wed Mar 11 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1229 PM CDT Wed Mar 11 2026 - A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible. - Cooler and drier conditions Thursday, then warming up for the weekend. - Showers and storms with another cold front late Sunday followed by a hard freeze Monday night. && .SHORT TERM... (Rest of today through Thursday) Issued at 1120 AM CDT Wed Mar 11 2026 Showers and storms were on our western doorstep late this Wednesday morning with some bowing segments developing. This first band will move across the area through the afternoon. We remain under a slight risk (level 2 out of 5) for severe storms and SPC has indicated watches will be likely for at least portions of the area. The greatest threat for severe storms will be along the leading band. Conditions ahead of the band were moist with weak to moderate instability in the 700-1500 J/kg range. Deep layer shear was strong, over 50KT in the 0-6km layer. The main hazard with storms will be damaging wind gusts, but large hail and tornadoes cannot be ruled out. Low level helicity was unimpressive, but could become locally enhanced just enough for some spinners. Although a generally low-end risk, the area of greatest tornado potential in Middle Tennessee is over the southwest, including Lawrenceburg. After the first band moves through, the atmosphere is likely to be "turned over" in terms of instability with a more showery second band along the front later this evening. Precipitable water values will be high, above the 90th percentile for this time of year, so downpours could be heavy with brief flooding of streets and low lying areas. Generally, rainfall amounts of 1.0"-1.5" will be common. Winds will be quite gusty this afternoon through tonight. We have already had some gusts over 40 mph at CKV. This is borderline for a Wind Advisory. We will hold off on issuance for now as CAMs show gust values backing off a little late afternoon. Frequent gusts in the 30s should be expected. Severe potential should wane by 9 PM with rain coming to an end around midnight. Behind the front, temperatures will fall quickly with temps in the 30s by Thursday morning. Gusty northwest winds will drop wind chills down into the 20s. Thursday will be dry and much cooler. The sun will come out, but highs will be limited to the 50s with a northwest breeze 10 to 20 mph. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 1120 AM CDT Wed Mar 11 2026 Thursday night will be seasonably cool with lows in the 30s. With a fast-moving large scale pattern continuing, temperatures will rebound quickly. Highs will reach the 60s Friday and lower 70s Saturday. Sunday will be even warmer, but this will set us up for another round of showers and storms late Sunday as another cold front approaches. Right now, we are not outlooked for severe storms, but winds will be very gusty as the front passes late Sunday into early Monday. And this cold front will be a doozy with highs early next week mostly in the 40s and a hard freeze for Monday night. NBM data show a little post-frontal snow accum early Monday. Although a few snowflakes will likely fall, I have doubts about any accumulations with such warm conditions preceding the front and a fairly quick exit of deep moisture. The main story is the coldest air we have experienced in more than 2 weeks. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Wed Mar 11 2026 Convection is occurring ahead of a cold front that is currently situated to the west of Middle Tennessee. We do expect a somewhat organized line of cells to move across the region during the afternoon. We've used the latest HRRR model to include 2-hour TEMPO groups in each TAF to highlight the most likely time frame for TS/CBs. (We do have reasonably high confidence in the timing.) Once the initial line of storms moves through, there will be a swath of mainly light showers and also low ceilings. Winds will remain quite gusty through the overnight period and into tomorrow, so we're not concerned about radiation fog. Ceilings should improve quickly after 12Z Thursday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 39 55 38 68 / 100 0 0 0 Clarksville 37 56 39 67 / 90 0 0 0 Crossville 34 50 33 61 / 100 0 0 0 Columbia 37 55 36 67 / 100 0 0 0 Cookeville 36 51 35 62 / 100 0 0 0 Jamestown 34 50 33 62 / 100 0 0 0 Lawrenceburg 37 55 36 65 / 100 0 0 0 Murfreesboro 38 55 35 66 / 100 0 0 0 Waverly 36 55 39 65 / 100 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Rose
In the hours before
Local storm report, Mar 11, 2:25 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
225 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM Tstm Wnd Dmg 1 SSW Goodlettsville 36.32N 86.71W
03/11/2026 Davidson TN Public
A building in Goodletsville lost some
roofing material.
&&
RRHLocal storm report, Mar 11, 2:26 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
226 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Dmg 10 E Waynesboro 35.30N 87.59W
03/11/2026 Wayne TN Broadcast Media
Powerlines down in eastern Wayne county,
near Natchez Trace.
&&
RRHLocal storm report, Mar 11, 2:28 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
228 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Tstm Wnd Gst 12 WNW Lawrenceburg 35.31N 87.54W
03/11/2026 E60 MPH Lawrence TN Broadcast Media
Local storm spotter reports winds near 60
mph.
&&
RRHLocal storm report, Mar 11, 2:30 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
230 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Hail 3 NNE Hendersonville 36.33N 86.58W
03/11/2026 M0.75 Inch Sumner TN Broadcast Media
Reported at Hendersonville Library.
&&
RRHLocal storm report, Mar 11, 2:32 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
232 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM Tstm Wnd Dmg 2 WNW Hendersonville 36.31N 86.63W
03/11/2026 Sumner TN Public
Road blocked by tree down.
&&
RRHLocal storm report, Mar 11, 2:36 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
236 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Hail Lawrenceburg 35.25N 87.34W
03/11/2026 M0.88 Inch Lawrence TN Trained Spotter
Nickel-size hail occuring on Valley Rd.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:21 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery | 39 min |
| Mar 11, 12:55 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Humphreys | 35 min |
| Mar 11, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 53 min |
| Mar 11, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 44 min |
| Mar 11, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 46 min |
| Mar 11, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 52 min |
| Mar 11, 2:11 PM CDT | Special Weather Statement | OHX | Sumner | 34 min |
| Mar 11, 2:14 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 46 min |
| Mar 11, 2:16 PM CDT | Special Weather Statement | OHX | Lawrence | 59 min |
| Mar 11, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 42 min |
| Mar 11, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 25 min |
| Mar 11, 2:59 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Mar 11, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 41 min |
| Mar 11, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 41 min |
| Mar 11, 3:08 PM CDT | Special Weather Statement | OHX | Rutherford, Wilson | 37 min |
| Mar 11, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 41 min |
| Mar 11, 3:41 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 34 min |
| Mar 11, 3:44 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Smith | 46 min |
| Mar 11, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 61 min |
| Mar 11, 4:23 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 82 min |
| Mar 11, 4:49 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 41 min |
| Mar 11, 5:22 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.